Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

Question(s) for Dr. Davis

Posted by SteveG on 12/03/02 at 12:59 (101661)

Dr. Davis - I live in Seattle and I was recently approved for ESWT by my insurance co (Regence Blue Shield); however, the group that owns the machine (Orthotripsy Services of Seattle) has refused to accept payment from RBS, claiming that the amount that RBS pays is too low. Do you know of another group in the Seattle/Tacoma area that will accept my insurance. The woman from OSS claims that the payment is not sufficient for the Ossatron. Should I try to find someone locally with a Sonocur machine? Should I consider going to Canada? Since you are located down the road, I thought you might be able to offer some insight into what my options might be - thanks

Re: Question(s) for Dr. Davis

Dr. Z on 12/03/02 at 14:51 (101672)

Dr. Davis does ESWT. I would make an appointment with him.

Re: Question(s) for Dr. Davis

Ed Davis, DPM on 12/03/02 at 17:56 (101697)

Steve:
Interesting! I have performed ESWT via Ossatron on a number of Regence patients. I recently recieved a letter from Orthotripsy Services of Seattle, the limited partner (basically Dr. Bill Fallon), stating that it is not enough to obtain a promise of payment from insurers but that they need to know the amount before services will be rendered. Regence, as you know, is the biggest insurer in the state so I would be concerned if all of their covered individuals cannot get this treatment.

I offer ESWT in my office with Sonocur. I cannot match the price in Canada, particularly with the favorable exchange rate but offer service locally. Nevertheless, as a Regence provider, I will accept what they allow contractually so it is likely that your expenses would be lower locally. I can also evaluate your current treatment plan for comprehensiveness.

Give us a call at 253-841-3668.
Ed

Re: Question(s) for Dr. Davis

elliott on 12/03/02 at 22:06 (101725)

Bill Fallon, eh? Why is everyone with a behind-the-scenes connection to ESWT named Bill? :-)

[]

Re: Question(s) for Dr. Davis

Amber M on 12/04/02 at 10:01 (101753)

How many cortizone shots are allowed in one years time? I have had 5 cortizone shots in the past 3 months in 3 different areas of my feet and am concerned I have had too many! My face and neck have gotten VERY full and my mother in law and husband have just noticed it since getting the shots! I have also had swelling in my ankles up the back of my leg!

Re: Question(s) for Dr. Davis

Ed Davis, DPM on 12/05/02 at 16:52 (101880)

Elliott:
That very thought crossed my mind several times! Our 'Bill' seems to have a disdain for physician limited partnerships owning equipment and that is why I believe that he is not Bill Fallon.
Ed

Re: Question(s) for Dr. Davis

Ed Davis, DPM on 12/05/02 at 16:57 (101882)

Amber:
There is no 'hard and fast' rule for the number of cortisone shots that is too much. I generally would advise not more than 3 cortisone shots into the plantar fascia in a years time. Your shots were in different areas.
Other considerations include the type and amount of 'cortisone' used.
You may be describing what some call a Cushingoid reaction (Cushings disease is an over-production of 'cortisone' by the body). Definitely hold off on any more use of cortisone. Hopefully you are recieving comprehensive treatment for your problem well beyond the use of cortisone.
Ed

Re: Question(s) for Dr. Davis

Amber M on 12/05/02 at 21:55 (101914)

Does this disease go away or do you have to be treated for it? I have complained of swelling in the ankles and in the lower back part of my leg and my dr said he wasnt concerned about it! What concerns me is the fact that I look like like I am retaining water in my face, neck and lower legs and am having problems breathing now too! I am overweight (225 and 6 foot tall) but have never had problems to this extent! I cant help but feel it is related to the treatment I have been getting for my feet! My feet have improved but now my health is deterioating! Is this serious, being that my foot dr. just seems to brush me off when I complain of anything not related to foot pain!

Re: Question(s) for Dr. Davis

Ed Davis, DPM on 12/07/02 at 19:28 (102152)

Amber:
The side effects of cortisone use that we discussed are temporary and dose related. The degree of effects you are describing sounds disproportionate to the amount of cortisone used so it may be a good idea to see your family doctor to see what he/she says.
Ed

Re: Question(s) for Dr. Davis

Dr. Z on 12/03/02 at 14:51 (101672)

Dr. Davis does ESWT. I would make an appointment with him.

Re: Question(s) for Dr. Davis

Ed Davis, DPM on 12/03/02 at 17:56 (101697)

Steve:
Interesting! I have performed ESWT via Ossatron on a number of Regence patients. I recently recieved a letter from Orthotripsy Services of Seattle, the limited partner (basically Dr. Bill Fallon), stating that it is not enough to obtain a promise of payment from insurers but that they need to know the amount before services will be rendered. Regence, as you know, is the biggest insurer in the state so I would be concerned if all of their covered individuals cannot get this treatment.

I offer ESWT in my office with Sonocur. I cannot match the price in Canada, particularly with the favorable exchange rate but offer service locally. Nevertheless, as a Regence provider, I will accept what they allow contractually so it is likely that your expenses would be lower locally. I can also evaluate your current treatment plan for comprehensiveness.

Give us a call at 253-841-3668.
Ed

Re: Question(s) for Dr. Davis

elliott on 12/03/02 at 22:06 (101725)

Bill Fallon, eh? Why is everyone with a behind-the-scenes connection to ESWT named Bill? :-)

[]

Re: Question(s) for Dr. Davis

Amber M on 12/04/02 at 10:01 (101753)

How many cortizone shots are allowed in one years time? I have had 5 cortizone shots in the past 3 months in 3 different areas of my feet and am concerned I have had too many! My face and neck have gotten VERY full and my mother in law and husband have just noticed it since getting the shots! I have also had swelling in my ankles up the back of my leg!

Re: Question(s) for Dr. Davis

Ed Davis, DPM on 12/05/02 at 16:52 (101880)

Elliott:
That very thought crossed my mind several times! Our 'Bill' seems to have a disdain for physician limited partnerships owning equipment and that is why I believe that he is not Bill Fallon.
Ed

Re: Question(s) for Dr. Davis

Ed Davis, DPM on 12/05/02 at 16:57 (101882)

Amber:
There is no 'hard and fast' rule for the number of cortisone shots that is too much. I generally would advise not more than 3 cortisone shots into the plantar fascia in a years time. Your shots were in different areas.
Other considerations include the type and amount of 'cortisone' used.
You may be describing what some call a Cushingoid reaction (Cushings disease is an over-production of 'cortisone' by the body). Definitely hold off on any more use of cortisone. Hopefully you are recieving comprehensive treatment for your problem well beyond the use of cortisone.
Ed

Re: Question(s) for Dr. Davis

Amber M on 12/05/02 at 21:55 (101914)

Does this disease go away or do you have to be treated for it? I have complained of swelling in the ankles and in the lower back part of my leg and my dr said he wasnt concerned about it! What concerns me is the fact that I look like like I am retaining water in my face, neck and lower legs and am having problems breathing now too! I am overweight (225 and 6 foot tall) but have never had problems to this extent! I cant help but feel it is related to the treatment I have been getting for my feet! My feet have improved but now my health is deterioating! Is this serious, being that my foot dr. just seems to brush me off when I complain of anything not related to foot pain!

Re: Question(s) for Dr. Davis

Ed Davis, DPM on 12/07/02 at 19:28 (102152)

Amber:
The side effects of cortisone use that we discussed are temporary and dose related. The degree of effects you are describing sounds disproportionate to the amount of cortisone used so it may be a good idea to see your family doctor to see what he/she says.
Ed